Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Topeka, KS

July 10, 2021Washington County, Kansas

NWS Topeka, KS issued this special weather statement at Jul 10, 2021, 4:11 PM CDT for Washington County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 4:11 PM CDT (21:11 UTC)
Expired
Jul 10, 2021, 4:45 PM CDT
In force
34 min
Issued by
NWS Topeka, KS

County Washington County, KS

The radar

The Grand Island radar (KUEX), 113 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.2 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

619 
WWUS83 KTOP 102111
SPSTOP

Special Weather Statement
National Weather Service Topeka KS
411 PM CDT Sat Jul 10 2021
 
KSZ008-009-020-102145-
Republic-Cloud-Washington-
411 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REPUBLIC...WASHINGTON
AND NORTHERN CLOUD COUNTIES UNTIL 445 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Hollenberg to near Randall.
Movement was southeast at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Concordia, Washington, Clyde, Hanover, Linn, Greenleaf, Jamestown,
Barnes, Cuba, Morrowville, Norway, Palmer, Haddam, Mahaska, Agenda
and Hollenberg.

LAT...LON 4000 9681 3972 9681 3941 9793 3966 9793
      3977 9752 4000 9737
TIME...MOT...LOC 2111Z 328DEG 38KT 3998 9710 3963 9800 

$$

Reese

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this special weather statement went out at Jul 10, 1:33 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 10, 1:33 PM CDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
133 PM CDT Sat Jul 10 2021

.DISCUSSION...
Issued at 132 PM CDT Sat Jul 10 2021

Satellite depicts a busy pattern across the area for July, as the
upper ridge holds over the Great Basin and a longwave trof drops
southward into the central US. Surface front associated with this
trof is a bit diffuse in observation data, but radar and satellite
suggest the boundary has moved into the far southern CWA. Showers
and thunderstorms are beginning to redevelop along the front, as
the leading side of the upper wave drops southward across the
state. CAPE in the column recovers into the 1500-3k range through
the afternoon, with low level shear a bit less organized but
effective shear in the column more respectable in the 35-45 kt
range. Next piece of energy rotates into the state from the north
this afternoon and into the evening hours, bringing with it cooler
temperatures aloft, boosting instability and CAPE, and bringing
another round of storms into the area as already evident in
eastern Nebraska. These storms will also have the potential to
produce heavy rainfall if they can train over the same areas,
although the system itself will likely keep the storms moving
quickly to the southeast. Wind and hail will be the primary
hazards.

Some showers may linger into the overnight hours as the cold pool
and upper trof axis moves overhead, but otherwise Sunday is
shaping up to be on the cool side of normal with highs in the 70s
and northerly winds through the day. Upper trof is then slow to
move off to the east, and could wrap a few showers back around the
west side into our area on Monday, but cooler temperatures
continue with highs in the low to mid 80s.

Overall pattern becomes more zonal mid to late week, moderating
temperatures more near normal, and leaving the frontal boundary
draped across the central US and as a focal point for periodic
rain chances. A stronger shortwave trof is forecast to move
through the flow late week into next weekend, and potentially
increasing rain chances late in the forecast period.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1236 PM CDT Sat Jul 10 2021

Main impacts are stratus today and overnight, with a line of
storms moving across the terminals later this afternoon and
evening, generally in the 22-02z window. Cigs AOB 100ft AGL come
in overnight and remain to near the end of this TAF cycle. Winds
remain generally northwest, with gusty and variable in thunder.
Locally heavy rain as they pass brings low cigs and visby.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...67
AVIATION...67
Hazardous weather outlook, Jul 10, 3:09 PM CDT, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
309 PM CDT Sat Jul 10 2021

KSZ008>012-020>024-026-034>040-054>056-058-059-112015-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
309 PM CDT Sat Jul 10 2021

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and tonight.

Thunderstorms in Nebraska this afternoon will move southward
across eastern and central Kansas through the late afternoon and
evening hours. Some of these storms may be severe, with the
greatest potential in east central Kansas. Large hail, damaging
winds, and locally heavy rain will be possible with the stronger
storms.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/top/sitrep

In the hours before

Local storm report, Jul 10, 10:24 AM CDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1024 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     TSTM WND DMG     3 ENE TOPEKA            39.06N 95.63W
07/10/2021                   SHAWNEE            KS   NWS EMPLOYEE

            SEVERAL LARGE LIMBS DOWN. TIME ESTIMATED BY
            RADAR.

&&

DR
Local storm report, Jul 10, 10:37 AM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1037 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     TSTM WND DMG     BREMEN                  39.90N 96.79W
07/10/2021                   MARSHALL           KS   PUBLIC

            TREE LIMBS DOWN AND BENT QUONSET DOORS AND
            MOUNTS/HINGES. TIME ESTIMATED BASED ON
            RADAR.

&&

AJ
Local storm report, Jul 10, 10:58 AM CDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1058 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1058 AM     HEAVY RAIN       2 W OLSBURG             39.43N 96.64W
07/10/2021  M3.40 INCH       POTTAWATOMIE       KS   TRAINED SPOTTER

&&

AJ
Local storm report, Jul 10, 11:17 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1117 AM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1117 AM     HEAVY RAIN       5 SE RANDOLPH           39.37N 96.71W
07/10/2021  M3.60 INCH       RILEY              KS   PUBLIC

&&

AJ
Special weather statement, Jul 10, 3:34 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Topeka KS
334 PM CDT Sat Jul 10 2021

KSZ008-102130-
Republic-
334 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC COUNTY UNTIL 430 PM
CDT...

At 333 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles east of Gilead to 4 miles north of
Guide Rock. Movement was south at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Belleville, Scandia, Courtland, Cuba, Norway, Republic, Munden, Narka
and Agenda.

LAT...LON 4000 9737 3965 9737 3966 9793 4000 9793
TIME...MOT...LOC 2033Z 347DEG 25KT 4014 9731 4013 9833

Reese
Special weather statement, Jul 10, 4:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Topeka KS
411 PM CDT Sat Jul 10 2021

KSZ008-009-020-102145-
Republic-Cloud-Washington-
411 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN REPUBLIC...WASHINGTON
AND NORTHERN CLOUD COUNTIES UNTIL 445 PM CDT...

At 411 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Hollenberg to near Randall.
Movement was southeast at 45 mph.

Pea size hail and wind gusts up to 50 mph will be possible with these
storms.

Locations impacted include...
Concordia, Washington, Clyde, Hanover, Linn, Greenleaf, Jamestown,
Barnes, Cuba, Morrowville, Norway, Palmer, Haddam, Mahaska, Agenda
and Hollenberg.

LAT...LON 4000 9681 3972 9681 3941 9793 3966 9793
      3977 9752 4000 9737
TIME...MOT...LOC 2111Z 328DEG 38KT 3998 9710 3963 9800

Reese

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:19 PM CDTSevere Thunderstorm WarningTOPRepublic56 min
Jul 9, 11:54 PM CDTSevere Thunderstorm WarningTOPWashington66 min
Jul 10, 12:00 AM CDTSevere Thunderstorm WarningTOPCloud60 min
Jul 10, 12:13 AM CDTSevere Thunderstorm WarningTOPRepublic32 min
Jul 10, 12:34 AM CDTSevere Thunderstorm WarningTOPClay, Marshall, Pottawatomie, Riley, Washington56 min
Jul 10, 12:57 AM CDTSevere Thunderstorm WarningTOPClay, Dickinson, Geary, Marshall, Nemaha, Pottawatomie and 1 more48 min
Jul 10, 1:19 AM CDTSevere Thunderstorm WarningTOPGeary, Jackson, Morris, Shawnee, Wabaunsee56 min
Jul 10, 1:45 AM CDTSevere Thunderstorm WarningTOPBrown30 min
Jul 10, 1:49 AM CDTSpecial Weather StatementTOPRiley26 min
Jul 10, 1:58 AM CDTSevere Thunderstorm WarningTOPCoffey, Douglas, Franklin, Jefferson, Lyon, Morris and 3 more47 min
Jul 10, 2:44 AM CDTSpecial Weather StatementTOPRiley31 min
Jul 10, 3:08 AM CDTSpecial Weather StatementTOPWabaunsee37 min
Jul 10, 3:27 AM CDTSpecial Weather StatementTOPLyon33 min
Jul 10, 4:02 AM CDTSpecial Weather StatementTOPLyon, Osage28 min
Jul 10, 4:13 AM CDTSpecial Weather StatementTOPCloud32 min
Jul 10, 4:25 AM CDTSevere Thunderstorm WarningTOPCloud, Republic35 min
Jul 10, 4:36 AM CDTSpecial Weather StatementTOPAnderson, Franklin54 min
Jul 10, 4:40 AM CDTSpecial Weather StatementTOPClay35 min
Jul 10, 5:05 AM CDTSpecial Weather StatementTOPRiley40 min
Jul 10, 5:58 AM CDTSpecial Weather StatementTOPWabaunsee47 min
Jul 10, 3:34 PM CDTSpecial Weather StatementTOPRepublic56 min
Jul 10, 4:45 PM CDTSpecial Weather StatementTOPWashington30 min
Jul 10, 4:53 PM CDTSpecial Weather StatementTOPBrown, Nemaha67 min
Jul 10, 5:05 PM CDTSevere Thunderstorm WarningTOPMarshall, Pottawatomie, Washington25 min
Jul 10, 5:26 PM CDTSpecial Weather StatementTOPPottawatomie34 min
Jul 10, 5:47 PM CDTSpecial Weather StatementTOPPottawatomie28 min
Jul 10, 5:54 PM CDTSpecial Weather StatementTOPDickinson, Geary36 min
Jul 10, 6:16 PM CDTSpecial Weather StatementTOPJefferson29 min
Jul 10, 6:47 PM CDTSpecial Weather StatementTOPDouglas28 min
Jul 10, 6:52 PM CDTSpecial Weather StatementTOPDouglas, Osage, Shawnee53 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.